MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22704
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During a polypectomy procedure, the physician used a cook acusnare polypectomy snare soft.It was reported that they used a cold [snare] loop to remove a polyp, [snare] did not cut, and sheath pleated abnormal use.A section of the device did not remain inside the patient's body.The patient experienced torn mucosa, and required a clip on the tear and electrocautery.No further information was provided by the initial reporter.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided by the user stated that a cold polypectomy was performed.This is against the intended use of the device.The intended use for this device states: "this device is used with an electrosurgical unit for endoscopy polypectomy.Do not use this device for any purpose other than the stated intended use." this is the most likely cause of the report.Prior to distribution, all acusnare polypectomy snares soft are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that user stated that a cold polypectomy was performed, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16363117
Report Number1037905-2023-00063
Device Sequence Number12605124
Product Code KNS
UDI-Device Identifier00827002227040
UDI-Public(01)00827002227040(17)251021(10)W4648631
Combination Product (Y/N)N
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2025
Device Model NumberG22704
Device Catalogue NumberSASMM-1-S
Device Lot NumberW4648631
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE AND MODEL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown